Cerebral infarction following cyanoacrylate endoscopic therapy of duodenal varices in a patient with a patent foramen ovale
- 102 Downloads
We report here a very severe complication after endoscopic N-butyl-2-cyanoacrylate glue sclerotherapy of an ectopic gastrointestinal varix in a 52-year-old man. The patient was admitted to the medical ICU for acute digestive tract bleeding with hematemesis, melena, and shock. The medical history mainly consisted of cirrhosis secondary to hepatitis B virus and non-alcoholic steato hepatitis (NASH).
An upper gastrointestinal endoscopy found stage II esophageal varices with red color signs. A band ligation was performed with primary endoscopic success. Recurrent massive bleeding occurred 2 days later. After hemodynamic stabilization, an upper gastrointestinal endoscopy was again performed, following general recommendations . No further oesophageal varix bleeding was evidenced. However, a duodenal varix with red color sign was found in the 2nd part of the duodenum. Red color sign of the duodenal varix was characterized by the association of red wale markings with a red spot. An...
Compliance with ethical standards
Conflict of interest
The authors declare that they have no conflict of interest.
Statement of human and animal rights
All procedures performed in the studies were in accordance with the ethical standards of the institutional research committee and with the 1964 Declaration of Helsinki and its later amendments.
Informed consent was obtained from the patient for publication of the manuscript.